MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE MYCROMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE MYCROMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1MYMP01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Necrosis (1971); Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).It should be noted that the gore® mycromesh®plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Event or Problem Description
It was reported to gore that the patient underwent open left flank hernia repair on (b)(6) 2017 whereby a gore® mycromesh®plus biomaterial was implanted.The complaint alleges that on (b)(6) 2017, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: inflammation, hernia recurrence, necrosis, scarring.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2014: (b)(6) hospital.(b)(6) , md.Operative report.Assistant: (b)(6) , pa-c.Preoperative diagnosis: l3-l4 spondylolisthesis with radiculopathy, status post l4-l5 fusion and decompression.Postoperative diagnosis: l3-l4 spondylolisthesis with radiculopathy, status post l4-l5 fusion and decompression.Procedures performed: l3-l4 anterior interbody fusion with allograft, retroperitoneal approach.L3-l4 placement of intravertebral biomechanical device, peek cage.Anterolateral plate and screws.Posterolateral fusion with allograft, l3-l4.Posterior segmental instrumentation, l3-l4 and l4-l5 with pedicle screws, rods and cross connectors.History of present illness: ms.(b)(6) is a 52-year-old female, who underwent a prior l4-l5 diskectomy and got an infection.She then underwent l4-l5 fusion.She did well for several years, but then began to develop progressive activity-associated pain, bilateral radicular pain, consistent with l3 nerve root compression.She was evaluated and seen to have significant degeneration at the adjacent l3-l4 level with a new spondylolisthesis at that level.Given this, recommendation was made for operative correction of the deformity and indirect decompression, combined with posterior fixation.The risks, benefits and other options were reviewed with ms.(b)(6).At conclusion of the discussion, she signed the informed consent and requested to proceed.Technique: ¿after informed consent and assessment by anesthesia, ms.(b)(6) was taken to the operating room and placed under general endotracheal anesthesia.She was placed in the lateral position with the left side up.An axillary roll was placed and care was taken to make sure that her face, breasts and extremities were all adequately padded and protected.The bed was appropriately contoured and she was secured to the bed.Then ap and lateral fluoroscopic images were used to localize the l3-l4 disk space.Once localized, relative to the lateral flank surface landmarks, the left flank was prepped and draped in the usual sterile manner.The incision line was infiltrated with 1% lidocaine with epinephrine and opened with a 10 blade scalpel.Bovie cautery was used to dissect down through adipose tissue and then through the outer flank muscle layers.Then blunt and sharp dissection was used to dissect down to the retroperitoneal space.The index finger was then used to bluntly dissect through the retroperitoneal space down to the level of the psoas.An initial dilator with stimulating electrode was then placed down through the psoas muscle.It clearly appeared to be anterior to the lumbar plexus and was docked down on the disk space.A k-wire was then passed through the initial dilator into the disk space.Sequential dilations were placed and then the retractor was placed down.A combination of a 15 blade scalpel, pituitary forceps, ring curettes and disk space shavers were then used to remove the lateral portions of the annulus on both the left and the right side, the endplates and the disk material.Once removed, the appropriated size interbody graft was selected.A trial graft was inserted and appeared to be adequate and then the peek interbody graft was packed with allograft bone and tapped into place.A plate was fixated to the interbody graft and then one screw was secured into the l4 and one to the l3 vertebral body.Fluoroscopic images revealed good restoration of disk space, height and significant reduction of spondylolisthesis.The retractor was then withdrawn.All bleeding points were coagulated and the incision was closed in layers with a sterile dressing for the skin.The patient was then transferred prone onto the jackson table, making sure that her face, breasts and extremities were adequately padded and protected.The back was then prepped and draped in the usual sterile manner and the previously made incision was opened with a small rostral extension.Bovie cautery was used to dissect down, exposing the previously placed instrumentation at l4-l5, as well as the l3 facet complex and transverse process.The previously placed instrumentation was then removed.New screws were inserted into the previously made screw holes at l4 and l5.Then an am8 drill bit on a high-speed drill was used to make a starter hole in the left-sided l3 pedicle.Gearshift probe was passed down through the pedicle into the vertebral body.The hole was palpated with a ball-tipped probe, tapped and the appropriate size pedicle screw was inserted.This was repeated on the right side at l3.Ap and lateral fluoroscopic images revealed good position of the pedicle screws.The transverse process and facet of l3, and the remaining bone on l4 was all decorticated.Rods were seated down in the tulip heads on the pedicle screws and screw tops were placed and tightened to the factory specified torque.Allograft bone was then packed medial and lateral to the rod, in particular long the l3-l4 interspace.A hemovac drain was placed in the epidural space.Cross connectors were placed and then the incision was closed in layers with a sterile dressing for the skin.The patient was transferred back supine, extubated and transferred to the pacu.There were no complications identified during the procedure.There was approximately a 60-cc blood loss during the procedure.Hart (b)(6) , md, was present for the key portions of the procedure and immediately available for the entire case.Physician assistant, (b)(6) , pa-c assisted during the procedure.¿ on (b)(6) 2014: [facility ni].(b)(6) , md.Office notes.Neurosurgery clinic.Here with concerns regarding infection and drainage.Incision appears well healed.Slight area where there is a superficial opening in skin incision, no significant tenderness or drainage.Appears very superficial, this slight opening where probably was scabbing.Doing okay.On (b)(6) 2014: [facility ni].(b)(6) , pa-c.Office notes.Two months out from extension of lumbar fusion up to l3-4 with lateral interbody fusion and removal of previous hardware, placement of new hardware posteriorly at l3-4 and l4-5.Continuing back pain.Begin physical therapy.On (b)(6) 2015: (b)(6) physicians.(b)(6) , md.Procedure report.Procedure: bilateral lumbar epidural steroid injection with depomedrol [steroid].Right c7 selective nerve root injection with decadron solution [steroid].??/??/??: [missing records: records prior to 03/13/15 detailing incisional hernia left flank were not provided.] on (b)(6) 2015: (b)(6) health.(b)(6) , md.Operative report.Preoperative diagnosis: incisional hernia left flank.Postoperative diagnosis: incisional hernia left flank.Procedure: incisional hernia repair.Description of procedure: ¿after obtaining informed consent, the patient was placed under general anesthesia and placed in the right lateral decubitus position.The left flank was prepped and draped in the usual sterile fashion.A 10 blade was used to reopen the left flank incision.Cautery was used to dissect through scar down to external fascia.This opened, and after some exploration i did find the hernia sac protruding through a defect in the posterior fascia.The sac was opened and found to be empty.I closed the posterior and anterior fascia primarily in layers, using running 0 prolene.This brought the defect together without tension.The wound was irrigated.The subcutaneous tissue was closed with interrupted 3-0 vicryl and the skin was closed with staples.10 cc of ½% marcaine was injected.No apparent complications.Ebl 10 cc.¿ on (b)(6) 2015: (b)(6) physicians.(b)(6) , md.Procedure report.Procedure: lumbar epidural steroid injection with depomedrol.On (b)(6) 2015: [facility ni].(b)(6) , pa-c.Office notes.Underwent l2-3 interbody fusion on (b)(6) 2015.Complaining of small red rash on top of left buttock.States she had prior mrsa infection.Impression: erythematous plaque top of left buttock, not associated with either new incision on right flank or prior lumbar incision.Consistent with fungal infection.On (b)(6) 2015: (b)(6) physicians.(b)(6) , md.Procedure report.Procedure: lumbar epidural steroid injection with depomedrol.On (b)(6) 2015: (b)(6) physicians.(b)(6) , md.Procedure report.Procedure: lumbar epidural steroid injection with depomedrol.On (b)(6) 2015: (b)(6) hospital medical imaging.(b)(6) , md.Radiology ¿ ct abdomen/pelvis.History: left-sided abdominal wall hernia repair.Palpable lump left abdomen.Comparison: (b)(6) 2015.Impression: persistent or recurrent hernia involving left lateral abdominal wall, presumably incisional related to prior lumbar spine surgery.Hernia contains a loop of descending colon, extending through the transversalis and internal oblique muscles, with the external oblique remaining intact, as previously.Again, no evidence of incarceration or strangulation.Moderate to large amount of retained stool may relate to a degree of low-grade or partial obstruction.On (b)(6) 2015: [facility ni].(b)(6) , md.Office notes.Known left sided hernia from previously performed lateral fusion surgery; treated through general surgery clinic.On palpation, does have palpable mass in left flank.Impression: bilateral l5 radiculopathy related to foraminal stenosis and unfavorable biomechanics with prior l2 to l5 fusion.Consideration of combined anterior-posterior fusion surgery would be reasonable.Going to discuss further with general surgery to see if surgery indicated for left-sided flank, potentially two surgeries could be done in same setting.Also want to discuss extensive nature of prior pelvic surgeries, including c-sections and hysterectomies to see how much this would complicate an anterior approach to lumbar spine.On (b)(6) 2015: (b)(6) hospital.(b)(6) , md.Operative report.Preoperative diagnosis: back pain with radiculopathy.Postoperative diagnosis: back pain with radiculopathy.Procedure: exposure for l5-s1 anterior spinal fusion.Anesthesia: general.Complications: none.Estimated blood loss: 10 cc.Indications: (b)(6) is a 54-year-old female needing anterior exposure for dr.(b)(6) to do an l5-s1 anterior fusion.Description of procedure: ¿(b)(6) was seen in the operating room and placed in the supine position under general anesthetic.Her abdomen was prepped and draped in sterile fashion.She wanted no more scars on her abdomen, so she wanted us to use her pfannenstiel incision.I made a skin incision through her previous pfannenstiel incision scar, taken down through tissue down to the muscle layers.I raised the subcutaneous fat and skin off of the fascia, going up to the umbilicus.A midline incision was made in the umbilicus, taken down through the fascia at the umbilicus, down to about an inch above the pubis.I tried to get into the retroperitoneal space, and i could get a retroperitoneal plane but i just could not get all the way posterior, so i just went trans-peritoneum and put the retractor system in.I got down and i incised the peritoneum over the sacral promontory.Dr.(b)(6) came in and did the l5-s1 anterior fusion.When he was done, i visualized the small bowel without any *** [sic] injury.All the laps that i used in the abdomen were removed and that count correct.The rectus fascia was closed with running #1 maxon sutures.Subcutaneous tissue was closed with running 3-0 vicryl.Skin was closed with insorb staples.Benzoin, steri-strips, sterile dressing applied.There were no complications.Dr.(b)(6) will dictate the posterior spinal fusion.¿ on (b)(6) 2016: (b)(6) physicians.(b)(6) , md.Procedure report.Procedure: bilateral sacroiliac joint injection with depomedrol.On (b)(6) 2016: (b)(6) physicians.(b)(6) , md.Procedure report.Bilateral sacroiliac joint injection with depomedrol.On (b)(6) 2016: (b)(6) clinic.(b)(6) , md.Office notes.Presents to establish care.Reports she smokes marijuana and has since she was 15 years old; smokes 4 times per week.States nerve stimulator was causing falls; has been shut off.Developed osteomyelitis and mrsa in that incision.On (b)(6) 2017: (b)(6) physicians.(b)(6) , md.Procedure report.Procedure: bilateral c7 nerve root injection with decadron solution.On (b)(6) 2017: (b)(6) pain center.(b)(6) , md.Office notes.Medications: aspirin.Medical history: fibromyalgia.Social history: current every day smoker, marijuana use.Impression: chronic pain syndrome.On (b)(6) 2017: [facility ni].(b)(6) , md.Office notes.Comes in with probably a 5 to 10 cm left flank hernia as a result of initial back surgery but the revision and repair of the hernia failed.Is a smoker and takes all kinds of medications including methadone.Also having abdominal pain and bowel dysfunction.Impression/plan: incisional hernia without obstruction or gangrene.Considering findings identifying nothing in her abdomen but a reducible mass in left flank, plan is to do ct scan to make sure nothing going on that precipitates recurrence of this hernia.Strongly advised to stop smoking.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Radiology ¿ ct abdomen/pelvis.History: reducible left lateral abdominal wall mass, history of post-surgical hernia.Comparison: (b)(6) 2015.Impression: recurrent or increased size of left lateral abdominal wall hernia which includes a loop of non-obstructed stool-filled descending colon.Hernia defect measures 5.5 x 5.5 cm compared to previous report of 4.7 cm.No bowel obstruction.Question clinical history of constipation.On (b)(6) 2017: [facility ni].(b)(6) , md.Office notes.Follow up recurrent left flank hernia that started as back surgery, was repaired once and was ineffective.I asked a newer surgeon if this could be done laparoscopic.Considering the patient, its location and probably safety wise, better to do this open placing mesh on the outside.Talked at length about smoking cessation.Impression: recurrent incisional hernia.Proceed on (b)(6).On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Radiology ¿ abdominal x-ray.Indication: abdominal discomfort and constipation.Known chronic left lateral abdominal wall hernia with non-obstructed loop of colon; surgical repair scheduled.Multiple previous back surgeries.Impression: no free intraperitoneal air or bowel obstruction.Interval decreased distal colonic stool volume.Gas throughout bowel, question ileus.Left lateral abdominal hernia does not appear different than on the comparison studies.On (b)(6) 2017: (b)(6) clinic.(b)(6) pa-c.Office notes.Having recurrent abdominal pain; seeing dr.(b)(6) , general surgeon.Ct scan (b)(6) 2017 showing large left sided abdominal wall hernia without obstruction and diffusely stool-filled colon.Admits nausea, denies vomiting, abdomen bloated.Abdomen soft, mildly distended, mild left sided tenderness in area of hernia.Impression: drug-induced constipation.Kub showing gas filled loops of bowel without obstruction; could represent mild ileus.Stool in proximal colon.Advised soap suds enema.Discussed with dr.(b)(6) ; will contact patient about possible adjustment in scheduled date for surgery.On (b)(6) 2017: [facility ni].(b)(6) , md.Office notes.One-week status post repair of left flank hernia.Has a lot of ecchymosis in area and is having old blood coming out through the staples.No sign of infection.Reassured that the old blood coming out is a good thing.Continue to apply heat to area.Leave staples until next wednesday.Otherwise, doing reasonably well.Follow up 1 week.On (b)(6) 2017: [facility ni].(b)(6) , md.Office notes.Follow up for repair of a posterior lumbar hernia result of a back surgery.Still has little old blood coming out, otherwise healing nicely.Staples removed, benzoin and steri-strips applied.Advised to continue heat until drainage quits.Follow up as needed.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Office notes.Having trouble after left flank hernia repair; having drainage from incision.Denies fever, chills.Left flank incision inspected.Does appear to be small open areas with some granulation tissue.One area nearly closed.Other area probed with q-tip; did not appear to track down into soft tissues were [sic] down to the mesh.No erythema or cellulitis, no drainage expressed.Granulation tissue treated with silver nitrate, then neutralized with saline.Impression/plan: wound drainage.Does not appear to be any cellulitis or infection at present time.Keep wound clean with soap and water.See back in 2 weeks.There is a little old [sic] over the area the repair so that may be part of the problem she¿s having.This may need to be revised if it continues to be a problem for her.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Office notes.Wound check.Reports drainage has stopped.Concerned about bulge above incision.Skin: area treated with silver nitrate last time is healed up well, appears to have normal skin over area.The bulge she has noted is due to the retraction of skin from incision.Does not appear to be recurrent hernia.Impression: everything seems to be healing up well, no sign of infection.Skin retraction may get better with time.Would not recommend intervention for at least 6 weeks; reassess at that time.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Office notes.Weight gain.Has been on steroid packs over the last year; may contribute to weight gain.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Office notes.Had hernia repair by dr.(b)(6) in past involving left flank.She had some drainage an [sic] open wound.Previously treated and wound healed.Concerned about it bulging now.Abdomen: left flank shows small recurrent hernia above previous repair, reducible.Impression/plan: flank hernia.Repair discussed.Risks of bleeding, infection, use of mesh and recurrent hernias.On (b)(6) 2017: (b)(6) cardiology clinic.(b)(6) , md.Office notes.Chest discomfort off and on last few months.History: hernia surgery x 2 (now has left flank hernia with mesh which needs intervention; seeing dr.(b)(6)).High risk for cardiovascular disease.Informed she will not be able to have hernia surgery for minimum of one year following drug-eluting stent placement.Start baby aspirin daily.On (b)(6) 2017: (b)(6) cardiology clinic.(b)(6) , cnp.Office notes.Impression: nonobstructive coronary disease, recent angiography.Hypertrophic cardiomyopathy, treated medically.On (b)(6) 2017: (b)(6) clinic.(b)(6) pa-c.Office notes.Complains of shortness of breath and cough.Impression: bronchitis.Plan: medrol (pak) [steroid], cefuroxime.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Office notes.Left flank hernia.Seen at (b)(6) hospital; underwent repair of recurrent left flank hernia.Keep wound dry today, may shower tomorrow, no soaking in tub for 7 days, leave steri-strips on for 5-7 days, no lifting greater than 20 pounds.Follow up 10-14 days.On (b)(6) 2017: (b)(6) clinic.(b)(6) , md.Office notes.Postoperative.Wound healed nicely.Steri-strips have been removed.No problems from the vicryl sutures.Follow up as needed.On (b)(6) 2018: [facility ni].(b)(6) , md.Office notes.Gained approximately 28 pounds over last four months; no change in diet, exercise.History: ehlers-danlos syndrome.Impression: weight gain; consider relationship between this and reduction in smoking.Doing marijuana; can cause weight gain.Steroid pack approximately one month ago.Repeat t4, tsh, check cmp.See back as needed based on results.On (b)(6) 2018: (b)(6) clinic.(b)(6) , md.Office notes.Seen for recurrent hernia.States it re-occurred a while ago.Feels it does have pain but she has had some weight gain.Weight 172, bmi 29.52.Abdomen: area on left iliac crest has fascial bulge.Couldn¿t feel a couple of sutures in the subcutaneous tissue.Cannot definitively demonstrate a hernia today.She has felt it pop out at times and pushes it back in.Impression: abdominal hernia without obstruction or gangrene.Plan: ct scan abdomen/pelvis prior to considering another operation.Follow up as needed.On (b)(6) 2018: (b)(6) clinic.(b)(6) , md.Radiology ¿ ct abdomen/pelvis.Indication: evaluation of abdominal wall hernia.Comparison: (b)(6) 2017, (b)(6) 2015.Findings: recurrent posterior lateral abdominal wall hernia with interval mesh repair.Defect measures 5.7 cm craniocaudal and 6.1 cm ap with hernia sac measuring 7.1 cm ap by 8.1 craniocaudal by 4.8 cm depth.Impression: recurrent left posterior lateral (lumbar) hernia including non-obstructed loops of small bowel and colon without evidence of incarceration.Stable postsurgical hardware fusion and decompression lumbar spine.On (b)(6) 2018: (b)(6) clinic.(b)(6) , md.Office notes.Ct reviewed.Continues to have bulge left side.Current smoker.Abdomen: bulge with straining along left flank.Does not appear to be a palpable fascial defect.Impression/plan: abdominal wall bulge.Think more to do with atrophy of the muscles and stretching of the fascia.Ct appears to show fascia intact.Mesh noted along abdominal wall.Not sure a true fascial defect exists.If i were to contemplate anything surgically, would probably perform diagnostic laparoscopy first to see if actual fascial defect and whether could be fixed laparoscopically.Does not appear at risk for incarceration as i think it is more of a bulge of abdominal wall, not actual hernia.Follow up as needed.On (b)(6) 2019: (b)(6) pain management center.[signature ni].Letter to (b)(6).Effective immediately, this office will no longer provide medical services to you due to: your urine/saliva drug screen was positive for illegal drugs.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® mycromesh® plus biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2017: (b)(6) healthcare system.(b)(6), md.Discharge instructions.Activity minimal.Tub: no.Lifting: no.Shower: friday.Remove dressing: friday.Return to clinic: 10 days.(b)(6) 2017: (b)(6) healthcare system.[provider ni].Preanesthesia evaluation.Weight 162 lbs.Previous operations: cesarean section, ectopic pregnancy.Asa classification: ii.(b)(6) 2017: (b)(6) healthcare system.(b)(6), md.Discharge instructions: no lifting greater than 20 lbs.Return to work 2-4 days.Driving 2-4 days.(b)(6) 2018: (b)(6) healthcare system.(b)(6), md.Emergency room visit.Abdominal pain, started 3 weeks ago, constant, located in right pelvis, severity (b)(6), nausea.Problems: chronic pain syndrome, gastroesophageal reflux disease.Surgeries: hysterectomy.History of tobacco use.Disabled.Ct abdomen/pelvis: no findings are seen to explain the patient¿s abdominal pain.Follow up with your doctor in two days.(b)(6) 2018: (b)(6) healthcare system.(b)(6), do.Radiology-ct chest.Indications: ground-glass opacity on x-ray.Findings: visualized unenhanced upper abdomen is unchanged.Herniation of bowel in the left posterior lateral abdominal wall is incompletely imaged but similar in appearance.Impression: ground-glass opacity in the right lower lobe as seen on recent abdominal ct has resolved.No acute airspace disease.Mild emphysema.(b)(6) 2018: (b)(6) healthcare system.(b)(6), rn.Emergency room visit.Right lower quadrant pain x few weeks, diarrhea.Pain (b)(6).Weight 157 lbs.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added medical history.H6: updated results code.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to 06/07/17 were not provided.(b)(6) 2017: (b)(6).Operative report.Preoperative diagnosis: recurrent left flank hernia secondary to back surgery.Postoperative diagnosis: recurrent left flank hernia secondary to back surgery.Operation: recurrent incisional hernia repair using a gore-tex micromesh plus 5 x 10 graft.Clinical note: the patient is a 55-year-old complicated lady who had back surgery through a left flank incision just superior to her anterior superior iliac crest.She now has a bulge in that area that is bothering her.It was also confirmed on cat scan although it is not a true hernia as her peritoneum was entered in the first place.It was mostly a detect in her muscle fascia.It was tried to be repaired once in minneapolis unsuccessfully.She now returns to the or for another repair.Procedure note: ¿after satisfactory intubation was achieved the patient was placed right side down.The left area had been previously marked.The area was prepped with hibiclens and draped sterilely.The skin was infiltrated with xylocaine over the old scar and carried down the subcutaneous tissue.The split between the muscles, between one of the serratus muscles and the __ [sic] muscles could be identified as a weak area.Using a long gore-tex micromesh plus graft about 5 x 10 cm it was sutured inferiorly and superiorly with interrupted # 1 novafil.The lateral edge of the mesh were also attached in a figure-of-eight manner to both muscles including their fascia.Once completed the entire defect was closed.The area was irrigated with saline.Deep tissues were closed with interrupted 2-0 vicryl and the skin was closed with staples.Sterile dressings were placed.Blood loss for the entire case was less than 100 cc.The patient tolerated the procedure well and left the operating room in good condition.¿ (b)(6) 2017: (b)(6).Implant record.Gore® mycromesh® plus biomaterial.1mymp01.15156776.Expiration: 2019-01-31.The records confirm a gore® mycromesh® plus biomaterial (1mymp01/15156776) was implanted during the procedure.(b)(6) 2017: (b)(6).Operative report.Preoperative diagnosis: recurrent left flank hernia.Postoperative diagnosis: recurrent left flank hernia.Procedure: repair left flank hernia with mesh.Indications: this patient is a 55-year-old female who has a recurrent left flank hernia.She is presenting for a hernia repair at this time.Technique: ¿after the procedure was explained to the patient and her husband including the risks of bleeding, infection, use of mesh, recurrent hernias consent was obtained.The patient was brought to the operating room and placed in the supine position and identified as (b)(6).Once adequate sedation was given to the patient general anesthesia was induced and she was placed in the right lateral position and prepped and draped in the usual sterile fashion.0.25% marcaine was infiltrated in the area overlying the ieft flank hernia.An incision was created and this was carried down through the subcutaneous tissues.A lot of scar tissue was encountered.Eventually the mesh was encountered.There were some sutures present and these were removed.There appeared to be a recurrent hernia lateral to the mesh with a small hernia defect.The hernia sac and what appeared to be a lipoma were dissected out.There may have been preperitoneal fat as well.This was dissected out and sent for pathology.Dissection was continued out laterally.The fascia was elevated up off the muscle so that the mesh could be placed in the subfascial plain.Once dissection was completed along the entire order of the mesh.A piece of mesh was then placed lateral to the existing mesh.This was secured laterally to the fascia in the subfascial plain.The edge of the mesh wall, then sutured to the existing mesh in order to keep the two together overlying the weakness.This was then secured using 0 nurolon medially.The wound was then irrigated and hemostasis was noted.2-0 vicryl was used in a running fashion in two layers to approximate the subcutaneous tissues and try and prevent seroma formation.Insorb device was used to approximate the skin edges.Steri-strips and a dressing were placed over the incision.Needle and sponge counts were correct at the end of the case.The patient was transferred to the recovery room having tolerated the procedure well and in stable condition.¿ (b)(6) 2017: (b)(6).Implant record.Gore® mycromesh® biomaterial.Ref: 1mym01.14899403.Expires: 2021-02-28.The record confirms a gore® mycromesh® biomaterial (1mym01/14899403) was implanted during the procedure.(b)(6) 2017: (b)(6).Pathology report.Final diagnosis: soft tissue left flank area ¿ benign fibrous tissue and adipose with mild chronic inflammation and fat necrosis.Clinical diagnosis and history: recurrent left flank hernia.Tissue source: left flank hernia.Gross description: a lobulated dull yellow fatty tissue fragment measures 7.5 x 4.8 x 1.5 cm.Attached to the fatty tissue is fibromembranous tissue compatible with hernia sac.Serial sections display no significant abnormalities.Representative sections are submitted f()f microscopic exam in one cassette.Microscopic description: tissue sections display adipose tissue intermixed with loose fibroconnective tissue.Patchy mild chronic inflammation is present.Focally increased histiocytic proliferation is identified in areas of fat necrosis.The adipose displays no significant atypia or lipoblastic proliferation.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that gore® mycromesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1932, 1971, 2061, 2240) were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span (b)(6), 2011 through (b)(6), 2019 and not all records received in this time span are relevant to the gore® mycromesh® plus biomaterial.Patient information: medical history: weight (b)(6) 2017: 150 lbs., bmi 25.7 (b)(6) 2017: 162 lbs., bmi 27.8 (b)(6) 2018: ¿gained approximately 28 pounds over last four months¿ (b)(6) 2018: 172 lbs., bmi 29.5 (b)(6) 2018: 163 lbs., bmi 28 smoking (b)(6) 2017: ¿current every day smoker¿ (b)(6) 2017: ¿strongly advised to stop smoking¿ (b)(6) 2017: ¿current smoker; 1 pack per day 40 years¿ (b)(6) 2018: ¿current smoker¿ illegal drug use (b)(6) 2016: ¿smokes marijuana since 15 years old; smokes 4 times per week¿ (b)(6) 2017: ¿marijuana use¿ (b)(6) 2018: ¿doing marijuana¿ (b)(6) 2019: ¿urine/saliva drug screen positive for illegal drugs¿ ehlers-danlos syndrome [affects connective tissue, primarily skin, joints and blood vessel walls] gastroesophageal reflux disease [gerd] fibromyalgia chronic pain syndrome unknown date: pulmonary embolisms unknown date: methicillin resistant staph aureus [mrsa] infection (b)(6) 2015: incisional hernia left flank (b)(6) 2015: recurrent hernia (b)(6) 2017: drug-induced constipation (b)(6) 2017: recurrent flank hernia (b)(6) 2018: recurrent hernia (b)(6) 2018: atrophy of muscles, stretching of fascia surgical procedures: unknown date: cesarean section unknown date: hysterectomy unknown date: back surgery (b)(6) 2014: l3-l4 anterior interbody fusion with allograft, retroperitoneal approach.L3-l4 placement of intravertebral biomechanical device, peek cage.Anterolateral plate and screws.Posterolateral fusion with allograft, l3-l4.Posterior segmental instrumentation, l3-l4 and l4-l5 with pedicle screws, rods and cross connectors.(b)(6) 2015: incisional left flank hernia repair (b)(6) 2015: exposure for l5-s1 anterior spinal fusion (b)(6) 2017: recurrent incisional hernia repair using a gore-tex micromesh plus 5 x 10 graft.Implant #1: gore® mycromesh® plus biomaterial.(b)(6) 2017: repair left flank hernia with mesh.Implant #2: gore® mycromesh® plus biomaterial.[no allegations for this device] relevant medical information: (b)(6) 2014: l3-l4 anterior interbody fusion with allograft, retroperitoneal approach.L3-l4 placement of intravertebral biomechanical device, peek cage.Anterolateral plate and screws.Posterolateral fusion with allograft, l3-l4.Posterior segmental instrumentation, l3-l4 and l4-l5 with pedicle screws, rods and cross connectors.¿once localized, relative to the lateral flank surface landmarks, the left flank was prepped and draped in the usual sterile manner.The incision line was infiltrated with 1% lidocaine with epinephrine and opened with a 10 blade scalpel.Bovie cautery was used to dissect down through adipose tissue and then through the outer flank muscle layers.Then blunt and sharp dissection was used to dissect down to the retroperitoneal space.The index finger was then used to bluntly dissect through the retroperitoneal space down to the level of the psoas.An initial dilator with stimulating electrode was then placed down through the psoas muscle.It clearly appeared to be anterior to the lumbar plexus and was docked down on the disk space.A k-wire was then passed through the initial dilator into the disk space.Sequential dilations were placed and then the retractor was placed down.A combination of a 15 blade scalpel, pituitary forceps, ring curettes and disk space shavers were then used to remove the lateral portions of the annulus on both the left and the right side, the endplates and the disk material.Once removed, the appropriated size interbody graft was selected.A trial graft was inserted and appeared to be adequate and then the peek interbody graft was packed with allograft bone and tapped into place.A plate was fixated to the interbody graft and then one screw was secured into the l4 and one to the l3 vertebral body.Fluoroscopic images revealed good restoration of disk space, height and significant reduction of spondylolisthesis.The retractor was then withdrawn.All bleeding points were coagulated and the incision was closed in layers with a sterile dressing for the skin.The patient was then transferred prone onto the jackson table, making sure that her face, breasts and extremities were adequately padded and protected.The back was then prepped and draped in the usual sterile manner and the previously made incision was opened with a small rostral extension.Bovie cautery was used to dissect down, exposing the previously placed instrumentation at l4-l5, as well as the l3 facet complex and transverse process.The previously placed instrumentation was then removed.New screws were inserted into the previously made screw holes at l4 and l5.Then an am8 drill bit on a high-speed drill was used to make a starter hole in the left-sided l3 pedicle.Gearshift probe was passed down through the pedicle into the vertebral body.The hole was palpated with a ball-tipped probe, tapped and the appropriate size pedicle screw was inserted.This was repeated on the right side at l3.Ap and lateral fluoroscopic images revealed good position of the pedicle screws.The transverse process and facet of l3, and the remaining bone on l4 was all decorticated.Rods were seated down in the tulip heads on the pedicle screws and screw tops were placed and tightened to the factory specified torque.Allograft bone was then packed medial and lateral to the rod, in particular long the l3-l4 interspace.A hemovac drain was placed in the epidural space.Cross connectors were placed and then the incision was closed in layers with a sterile dressing for the skin.¿ (b)(6) 2014: ¿concerns regarding infection and drainage.Incision appears well healed.Slight area where there is a superficial opening in skin incision, no significant tenderness or drainage.Appears very superficial, this slight opening where probably was scabbing.¿ (b)(6) 2015: incisional left flank hernia repair.¿a 10 blade was used to reopen the left flank incision.Cautery was used to dissect through scar down to external fascia.This opened, and after some exploration i did find the hernia sac protruding through a defect in the posterior fascia.The sac was opened and found to be empty.I closed the posterior and anterior fascia primarily in layers, using running 0 prolene.This brought the defect together without tension.The wound was irrigated.The subcutaneous tissue was closed with interrupted 3-0 vicryl and the skin was closed with staples.¿ (b)(6) 2015: ¿complaining of small red rash on top of left buttock.States she had prior mrsa infection.Impression: erythematous plaque top of left buttock, not associated with either new incision on right flank or prior lumbar incision.Consistent with fungal infection.¿ (b)(6) 2015: ct abdomen/pelvis: ¿impression: persistent or recurrent hernia involving left lateral abdominal wall, presumably incisional related to prior lumbar spine surgery.¿ (b)(6) 2015: ¿known left sided hernia from previously performed lateral fusion surgery.On palpation, does have palpable mass in left flank.Impression: going to discuss further with general surgery to see if surgery indicated for left-sided flank.Also want to discuss extensive nature of prior pelvic surgeries, including c-sections and hysterectomies to see how much this would complicate an anterior approach to lumbar spine.¿ (b)(6) 2016: exposure for l5-s1 anterior spinal fusion.¿i made a skin incision through her previous pfannenstiel incision scar, taken down through tissue down to the muscle layers.I raised the subcutaneous fat and skin off of the fascia, going up to the umbilicus.A midline incision was made in the umbilicus, taken down through the fascia at the umbilicus, down to about an inch above the pubis.I tried to get into the retroperitoneal space, and i could get a retroperitoneal plane but i just could not get all the way posterior, so i just went trans-peritoneum and put the retractor system in.I got down and i incised the peritoneum over the sacral promontory.Dr.G came in and did the l5-s1 anterior fusion.When he was done, i visualized the small bowel without any *** [sic] injury.All the laps that i used in the abdomen were removed and that count correct.The rectus fascia was closed with running #1 maxon sutures.Subcutaneous tissue was closed with running 3-0 vicryl.Skin was closed with insorb staples.¿ (b)(6) 2016: ¿reports she smokes marijuana and has since she was 15 years old; smokes 4 times per week.States nerve stimulator was causing falls; has been shut off.Developed osteomyelitis and mrsa in that incision.¿ (b)(6) 2017: ¿chronic pain syndrome.¿ implant #1 preoperative complaints: (b)(6) 2017: ¿comes in with probably a 5 to 10 cm left flank hernia as a result of initial back surgery but the revision and repair of the hernia failed.Is a smoker and takes all kinds of medications including methadone.Also having abdominal pain and bowel dysfunction.Impression/plan: incisional hernia without obstruction or gangrene.Considering findings identifying nothing in her abdomen but a reducible mass in left flank, plan is to do ct scan to make sure nothing going on that precipitates recurrence of this hernia.Strongly advised to stop smoking.¿ (b)(6) 2017: ct abdomen/pelvis.¿impression: recurrent or increased size of left lateral abdominal wall hernia which includes a loop of non-obstructed stool-filled descending colon.Hernia defect measures 5.5 x 5.5 cm compared to previous report of 4.7 cm.¿ (b)(6) 2017: abdominal x-ray.¿left lateral abdominal hernia does not appear different than on the comparison studies.¿ (b)(6) 2017: ¿having recurrent abdominal pain.Ct scan 5/23/17 showing large left sided abdominal wall hernia without obstruction and diffusely stool-filled colon.¿ ¿abdomen soft, mildly distended, mild left sided tenderness in area of hernia.Impression: drug-induced constipation.¿ (b)(6) 2017: indication: ¿the patient is a 55-year-old complicated lady who had back surgery through a left flank incision just superior to her anterior superior iliac crest.She now has a bulge in that area that is bothering her.It was also confirmed on cat scan although it is not a true hernia as her peritoneum was entered in the first place.It was mostly a detect in her muscle fascia.It was tried to be repaired once in minneapolis unsuccessfully.She now returns to the or for another repair.¿ implant #1 procedure: recurrent incisional hernia repair using a gore-tex micromesh plus 5 x 10 graft.[implant: gore® mycromesh® plus biomaterial, 1mymp01/15156776, 5cm x 10cm x 1mm thick] implant #1 date: (b)(6), 2017 [outpatient surgery] wound classification: unknown description of hernia being treated: ¿the skin was infiltrated with xylocaine over the old scar and carried down the subcutaneous tissue.The split between the muscles, between one of the serratus muscles and the __ [sic] muscles could be identified as a weak area.¿ implant size and fixation: ¿using a long gore-tex micromesh plus graft about 5 x 10 cm it was sutured inferiorly and superiorly with interrupted # 1 novafil.The lateral edge of the mesh were [sic] also attached in a figure-of-eight manner to both muscles including their fascia.Once completed the entire defect was closed.The area was irrigated with saline.Deep tissues were closed with interrupted 2-0 vicryl and the skin was closed with staples.¿ (b)(6) 2017: discharge instructions.¿activity minimal.Lifting: no.Return to clinic: 10 days.¿ relevant medical information: (b)(6) 2017: "has a lot of ecchymosis in area and is having old blood coming out through the staples.No sign of infection.Reassured that the old blood coming out is a good thing.Continue to apply heat to area.Leave staples until next wednesday.Otherwise, doing reasonably well.Follow up 1 week.¿ (b)(6) 2017: ¿still has little old blood coming out, otherwise healing nicely.Staples removed, benzoin and steri-strips applied.Advised to continue heat until drainage quits.Follow up as needed.¿ (b)(6) 2017: ¿having trouble after left flank hernia repair; having drainage from incision.Denies fever, chills.¿ ¿does appear to be small open areas with some granulation tissue.One area nearly closed.Other area probed with q-tip; did not appear to track down into soft tissues were [sic] down to the mesh.No erythema or cellulitis, no drainage expressed.Granulation tissue treated with silver nitrate, then neutralized with saline.¿ impression/plan: ¿wound drainage.Does not appear to be any cellulitis or infection at present time.Keep wound clean with soap and water.See back in 2 weeks.There is a little old [sic] over the area the repair so that may be part of the problem she¿s having.This may need to be revised if it continues to be a problem for her.¿ (b)(6) 2017: ¿reports drainage has stopped.Concerned about bulge above incision.¿ ¿the bulge she has noted is due to the retraction of skin from incision.Skin: area treated with silver nitrate last time is healed up well, appears to have normal skin over area.The bulge she has noted is due to the retraction of skin from incision.Does not appear to be recurrent hernia.¿ impression: ¿everything seems to be healing up well, no sign of infection.¿ (b)(6) 2017: ¿had hernia repair in past involving left flank.She had some drainage an [sic] open wound.Previously treated and wound healed.Concerned about it bulging now.Abdomen: left flank shows small recurrent hernia above previous repair, reducible.Impression/plan: flank hernia.Repair discussed.Risks of bleeding, infection, use of mesh and recurrent hernias.¿ implant #2 preoperative complaints: (b)(6) 2017: indication: ¿this patient is a 55-year-old female who has a recurrent left flank hernia.She is presenting for a hernia repair at this time.¿ implant #2 procedure: repair left flank hernia with mesh.[implant: gore® mycromesh® biomaterial, 1mym01/14899403, 5cm x 10cm x 1mm thick.] [no allegations against this device] implant #2 date: (b)(6) 2017 [outpatient surgery] wound classification: unknown description of hernia being treated: ¿an incision was created and this was carried down through the subcutaneous tissues.A lot of scar tissue was encountered.Eventually the mesh was encountered.There were some sutures present and these were removed.There appeared to be a recurrent hernia lateral to the mesh with a small hernia defect.The hernia sac and what appeared to be a lipoma were dissected out.There may have been preperitoneal fat as well.This was dissected out and sent for pathology.Dissection was continued out laterally.The fascia was elevated up off the muscle so that the mesh could be placed in the subfascial plain.¿ implant size and fixation: ¿once dissection was completed along the entire order of the mesh.[sic] a piece of mesh was then placed lateral to the existing mesh.This was secured laterally to the fascia in the subfascial plain.The edge of the mesh wall, then sutured to the existing mesh in order to keep the two together overlying the weakness.This was then secured using 0 nurolon medially.The wound was then irrigated and hemostasis was noted.2-0 vicryl was used in a running fashion in two layers to approximate the subcutaneous tissues and try and prevent seroma formation.Insorb device was used to approximate the skin edges.¿ (b)(6) 2017 pathology: final diagnosis: ¿soft tissue left flank area ¿ benign fibrous tissue and adipose with mild chronic inflammation and fat necrosis.¿ gross description: ¿a lobulated dull yellow fatty tissue fragment measures 7.5 x 4.8 x 1.5 cm.Attached to the fatty tissue is fibromembranous tissue compatible with hernia sac.¿ microscopic description: ¿tissue sections display adipose tissue intermixed with loose fibroconnective tissue.Patchy mild chronic inflammation is present.Focally increased histiocytic proliferation is identified in areas of fat necrosis.The adipose displays no significant atypia or lipoblastic proliferation.¿ (b)(6) 2017: discharge instructions: ¿no lifting greater than 20 lbs.Follow up 10-14 days.¿ relevant medical information: (b)(6) 2017: ¿wound healed nicely.Steri-strips have been removed.No problems from the vicryl sutures.Follow up as needed.¿ (b)(6) 2018: ¿gained approximately 28 pounds over last four months; no change in diet, exercise.¿ ¿impression: weight gain; consider relationship between this and reduction in smoking.Doing marijuana; can cause weight gain.Steroid pack approximately one month ago.¿ (b)(6) 2018: ¿seen for recurrent hernia.States it re-occurred a while ago.Feels it does have pain but she has had some weight gain.¿ ¿abdomen: area on left iliac crest has fascial bulge.Couldn¿t feel a couple of sutures in the subcutaneous tissue.Cannot definitively demonstrate a hernia today.She has felt it pop out at times and pushes it back in.Impression: abdominal hernia without obstruction or gangrene.Plan: ct scan abdomen/pelvis.¿ (b)(6) 2018: ct abdomen/pelvis.¿findings: recurrent posterior lateral abdominal wall hernia with interval mesh repair.Defect measures 5.7 cm craniocaudal and 6.1 cm ap with hernia sac measuring 7.1 cm ap by 8.1 craniocaudal by 4.8 cm depth.Impression: recurrent left posterior lateral (lumbar) hernia including non-obstructed loops of small bowel and colon without evidence of incarceration.¿ (b)(6) 2018: ¿continues to have bulge left side.¿ ¿abdomen: bulge with straining along left flank.Does not appear to be a palpable fascial defect.Impression/plan: abdominal wall bulge.Think more to do with atrophy of the muscles and stretching of the fascia.Ct appears to show fascia intact.Mesh noted along abdominal wall.Not sure a true fascial defect exists.If i were to contemplate anything surgically, would probably perform diagnostic laparoscopy first to see if actual fascial defect and whether could be fixed laparoscopically.Does not appear at risk for incarceration as i think it is more of a bulge of abdominal wall, not actual hernia.¿ (b)(6) 2018: ct chest.Findings: ¿herniation of bowel in the left posterior lateral abdominal wall is incompletely imaged but similar in appearance.¿ conclusion: it should be noted that the gore® mycromesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 15156776 additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE MYCROMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
9285263030
MDR Report Key8916417
Report Number3003910212-2019-00266
Device Sequence Number19333009
Product Code FTL
UDI-Device Identifier00733132601615
UDI-Public00733132601615
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number1MYMP01
Device Catalogue Number1MYMP01
Device Lot Number15156776
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/18/2019
10/17/2019
11/21/2019
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight68 KG